Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 15, 2016, 3:59 PM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 16, 2016, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 15, 2016, 3:59 PM CDT (20:59 UTC)
- In effect from
- Oct 16, 2016, 12:00 PM CDT
- Expired
- Oct 16, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 4:45 PM CDT | WILDFIRE 884 | 1 Sse Boys Ranch, TX | THE TEXAS A AND M FOREST SERVICE REPORTED THAT THE RIG WILDFIRE IS JUST SOUTH SOUTHEAST OF BOYS RANCH. TIME THAT THE WILDFIRE STARTED IS ESTIMATED FOR NOW. NO HOMES OR OTHER STRUCTURES HAVE BEEN REPORTED TO BE THREATENED OR LOST AND THERE HAVE BEEN NO REPORTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS84 KAMA 152059 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SAT OCT 15 2016 OKZ001>003-TXZ001>004-006-007-011-012-016-017-160900- /O.NEW.KAMA.FW.W.0017.161016T1700Z-161017T0100Z/ /O.NEW.KAMA.FW.A.0014.161017T1700Z-161018T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- 359 PM CDT SAT OCT 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. ...FIRE WEATHER WATCH IN EFFECT FOR THE AFTERNOON AND EVENING HOURS ON MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * TIMING...FROM NOON UNTIL 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ005-008>010-013-018-160900- /O.NEW.KAMA.FW.A.0014.161017T1700Z-161018T0100Z/ LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-ARMSTRONG- 359 PM CDT SAT OCT 15 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...IN TEXAS...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...CARSON AND ARMSTRONG. * 20 FOOT WINDS...20 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
421 WWUS84 KAMA 160742 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 242 AM CDT SUN OCT 16 2016 OKZ001>003-TXZ001>004-006-007-011-012-016-017-162100- /O.CON.KAMA.FW.W.0017.161016T1700Z-161017T0100Z/ /O.CON.KAMA.FW.A.0014.161017T1700Z-161018T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- 242 AM CDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. ...FIRE WEATHER WATCH IN EFFECT FOR THE AFTERNOON AND EVENING HOURS ON MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS TODAY AND 20 TO 30 MPH WITH HIGHER GUSTS ON MONDAY. * RELATIVE HUMIDITY...7 TO 11 PERCENT TODAY AND 9 TO 15 PERCENT ON MONDAY. * TIMING...FROM NOON UNTIL 8 PM CDT AND MONDAY FROM NOON UNTIL 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ005-008>010-013-018-162100- /O.CON.KAMA.FW.A.0014.161017T1700Z-161018T0100Z/ LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-ARMSTRONG- 242 AM CDT SUN OCT 16 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ... * AFFECTED AREA...IN TEXAS...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...CARSON AND ARMSTRONG. * 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
000 WWUS84 KAMA 162021 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT SUN OCT 16 2016 OKZ001>003-TXZ001>004-006-007-011-012-016-017-170900- /O.UPG.KAMA.FW.A.0014.161017T1700Z-161018T0100Z/ /O.NEW.KAMA.FW.W.0018.161017T1600Z-161018T0100Z/ /O.CON.KAMA.FW.W.0017.000000T0000Z-161017T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- 321 PM CDT SUN OCT 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...20 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...UNTIL 8 PM CDT TONIGHT...AND ON MONDAY FROM 11 AM UNTIL 8 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ005-008>010-013-018-170900- /O.UPG.KAMA.FW.A.0014.161017T1700Z-161018T0100Z/ /O.NEW.KAMA.FW.W.0018.161017T1600Z-161018T0100Z/ LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-ARMSTRONG- 321 PM CDT SUN OCT 16 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...CARSON AND ARMSTRONG. * 20 FOOT WINDS...20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 15, 12:38 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 15, 12:38 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1238 PM CDT SAT OCT 15 2016 .AVIATION... For the 18z TAFs, a generally clear sky is forecast for the next 24 hours, with cirrus clouds more likely at northern terminals. Southwest surface winds expected to occasionally gust to around 25 kt this afternoon at AMA due to a tighter surface pressure gradient. Lighter southwest or west surface winds expected this afternoon at northern terminals. All terminals expected to experience surface winds at or below 10 kt this evening and overnight. No overnight visibility restrictions foreseen. Southwest surface winds resume gusting around 16z Sunday. VFR forecast continues next 24 hours. Cockrell && .PREV DISCUSSION... /Issued 617 AM CDT SAT OCT 15 2016/ AVIATION... VFR conditions will prevail for the majority of the 12Z TAF cycle. There is some concern as high level clouds clear that a MVFR to IFR stratus deck could build into KAMA. Confidence was not high enough to place in prevailing, but regional satellite shows the stratus slowly building northward. If the stratus takes too long to develop then mixing will prevent any degradation to flight categories. A relaxed pressure gradient should help to keep winds at KGUY and KDHT around and slightly below 12kt throughout this TAF cycle. The stronger gradient across the southern Texas Panhandle will supply for some stronger gusts in the 25kt range. These gusts will drop out just after 00Z with winds remaining below 10kt for the remainder of this TAF cycle. PREV DISCUSSION... /Issued 331 AM CDT SAT OCT 15 2016/ DISCUSSION... A taste of summer is in store for the Panhandles Today as high temperatures increase into the lower to mid 90s. These warm temperatures could even be record breaking as our record high for Amarillo today is 88 set in 1999; Borger 92 set in 1965; and Dalhart 87 set in 1999. Our winds across the area wont be a strong as yesterday's as a lee side low moves from Colorado into Kansas. The movement of this low will keep the surface pressure gradient slightly more relaxed across the Oklahoma and northern Texas Panhandles while the gradient is stronger for the southern Texas Panhandle. Overall, we are looking at 5 to 10 mph winds across the northern portion of the combined Panhandles while the southern part will be in the 10 to 20 mph range. Latest upper level analysis places high pressure with broad anti- cyclonic flow centered over the Baja Peninsula with weak zonal flow over the southern Rockies and out over the Panhandles. This will keep at least weak subsidence in place over the area through the weekend and into Monday. Another lee trough will develop Sunday resulting in increased southwesterly winds. Very dry air aloft will mix down each afternoon helping to shift higher dewpoints to the east. The downsloping winds will once again result in near record high temperatures with 850mb temperatures near 30 degrees Celsius. A jet streak currently digging south around a low pressure system off the Canadian Pacific coast will continue to dig southward over the next few days resulting in a trough moving over the Rockies Monday into Tuesday. Ahead of the trough, a stronger lee low is expected to develop Monday afternoon which will result in even stronger downsloping winds and very dry, hot conditions with once again near or above record highs. A dry surface cold front is progged to move through early Tuesday with a reinforcing shot of cool air on Thursday. There is some differences in the models especially going into Thursday. The GFS is slower with the advancement of a developing shortwave on Thursday resulting in better return flow and more moisture in the area for precip chances. The ECMWF and Canadian are much drier as they shift shortwave east much faster. At this time did include slight pops across east CWA Thursday with a reduction in the areal extent given by blend. Either way much cooler conditions can be expected Tuesday through the end of the week with near average temperatures. FIRE WEATHER... Spotty elevated fire weather conditions are possible across the southwestern Texas Panhandle this afternoon. Relative humidities are anticipated to drop below 20 percent west of a Clarendon to Lipscomb line however, 20-ft winds will be fairly light except for winds around 15 mph across the southwestern Texas Panhandles. Fuels in this area have continued to dry given the lack of any appreciable rain in the past several weeks and recent dry cold frontal passages. This spotty elevated fire weather conditions should diminish by 5 PM CDT as the pressure gradient relaxes which will also allow wind speeds to drop. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/18
Hazardous weather outlook, Oct 15, 3:47 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT SAT OCT 15 2016 OKZ001>003-TXZ001>020-160900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 347 PM CDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE FOR A FEW MORE HOURS THIS AFTERNOON ACROSS THE WESTERN PANHANDLES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW RELATIVE HUMIDITY AND STRONG WINDS WILL BRING ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TO MOST OF THE PANHANDLES SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY ACROSS THE PANHANDLES. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...SUNDAY...AND MONDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:59 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 10 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.